MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 7MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 7MM HEAD STERILE; SCREW, FIXATION, BONE
Model Number 7207677
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the biorci implant got broken while deployment, implant was removed from the patient.The procedure was completed with a s+n back up device.There was a non-significant surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the biorci implant got broken while deployment, implant was removed from the patient.The broken pieces were retrieved from the patient with a grasper arthroscopy instrument.The procedure was completed with a s+n back up device.There was a non-significant surgical delay and no further complications were reported.The back up was used in the same bone hole, there was no void left in the patient.Tunnel size was 6.The insertion site was cleared of all debris and the surgeon was ultimately satisfied with the surgical outcome.
 
Event or Problem Description
It was reported that during an arthroscopy, the biorci implant broke while deployment.The broken pieces were retrieved from the patient with a grasper arthroscopy instrument.The procedure was completed without significant surgical delay with a s+n back up device used in the same bone hole, there was no void left in the patient.No further complications were reported.Tunnel size was 6.The insertion site was cleared of all debris and the surgeon was ultimately satisfied with the surgical outcome.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution a complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the pla/ha blend injection moldable polymer, found that found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical review states based on a review of the information provided, a thorough medical investigation cannot be rendered, nor could the definitive root cause of the reported failure be determined.According to the report, the surgeon cleared the insertion site of all debris and completed the procedure with a s&n back-up device with a non-significant delay in the same bone hole.The impact to the patient beyond that which has already reported cannot be determined.Since there was no harm alleged to this patient and it was reported the surgeon was ultimately satisfied with the surgical outcome, no further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCR BIORCI-HA 7X30 7MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15352689
Report Number1219602-2022-01295
Device Sequence Number20346190
Product Code HWC
UDI-Device Identifier03596010459923
UDI-Public03596010459923
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model Number7207677
Device Catalogue Number7207677
Device Lot Number50904596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2022
Supplement Date Received by Manufacturer09/09/2022
10/03/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/15/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown